Kyoto Journal of Mathematics

Surjectivity of the global-to-local map defining a Selmer group

Ralph Greenberg

Full-text: Open access

Abstract

This article studies a map from a global Galois cohomology group to a direct sum of quotients of local Galois cohomology groups. The kernel of such a global-to-local map is often called a Selmer group. The objective of this article is to study the cokernel of such a map. We do so in a very general context. In particular, we find various sets of assumptions which imply that a global-to-local map is surjective.

Article information

Source
Kyoto J. Math., Volume 50, Number 4 (2010), 853-888.

Dates
First available in Project Euclid: 29 November 2010

Permanent link to this document
https://projecteuclid.org/euclid.kjm/1291041220

Digital Object Identifier
doi:10.1215/0023608X-2010-016

Mathematical Reviews number (MathSciNet)
MR2740696

Zentralblatt MATH identifier
1230.11133

Subjects
Primary: 11R23: Iwasawa theory 11R34: Galois cohomology [See also 12Gxx, 19A31]
Secondary: 11G05: Elliptic curves over global fields [See also 14H52] 11G10: Abelian varieties of dimension > 1 [See also 14Kxx]

Citation

Greenberg, Ralph. Surjectivity of the global-to-local map defining a Selmer group. Kyoto J. Math. 50 (2010), no. 4, 853--888. doi:10.1215/0023608X-2010-016. https://projecteuclid.org/euclid.kjm/1291041220


Export citation

References

  • [Bas] M. I. Bashmakov, The cohomology of Abelian varieties over a number field, Russian Math. Surveys 27 (1972), 25–70.
  • [Ber] D. Bertrand, Problèmes arithmétiques liés à l’exponentielle p-adique sur les courbes elliptiques, C. R. Acad. Sci. Paris, Sér. A-B 282 (1976), A1399–A1401.
  • [BK] S. Bloch and K. Kato, “L-functions and Tamagawa numbers of motives” in The Grothendieck Festschrift, Vol. I, Progr. Math. 86, Birkhäuser, Boston, 1990, 333–400.
  • [BH] W. Bruns and J. Herzog, Cohen-Macaulay Rings, Cambridge Stud. Adv. Math. 39, Cambridge Univ. Press, Cambridge, 1998.
  • [CG] J. Coates and R. Greenberg, Kummer theory for abelian varieties over local fields, Invent. Math. 124 (1996), 129–174.
  • [Coh] I. S. Cohen, On the structure and ideal theory of complete local rings, Trans. Amer. Math. Soc. 59 (1946), 54–106.
  • [EPW] M. Emerton, R. Pollack, and T. Weston, Variation of Iwasawa invariants in Hida families, Inv. Math. 163 (2006), 523–580.
  • [Gr1] R. Greenberg, “Iwasawa theory for p-adic representations,” in Algebraic Number Theory, Adv. Stud. Pure Math. 17, Academic Press, Boston, 1989, 97–137.
  • [Gr2] R. Greenberg, “Iwasawa theory and p-adic deformations of motives” in Motives (Seattle, 1991), Proc. Sympos. Pure Math. 55, Part II Amer. Math. Soc., Providence, 1994, 193–223.
  • [Gr3] R. Greenberg, On the structure of certain Galois cohomology groups, Doc. Math. 2006, Extra Vol., 357–413.
  • [Gr4] R. Greenberg, On the structure of Selmer groups, preprint.
  • [Gr5] R. Greenberg, Iwasawa theory for Zpm-extensions, in preparation.
  • [Hid] H. Hida, Galois representations into GL2(Zp[[X]]) attached to ordinary cusp forms, Invent. Math. 85 (1986), 545–613.
  • [Kat] K. Kato, p-adic Hodge theory and values of zeta functions of modular curves, Astérisque 295 (2004), 117–290.
  • [Maz] B. Mazur, Rational points of abelian varieties with values in towers of number fields, Invent. Math. 18 (1972), 183–266.
  • [Nag1] M. Nagata, Some remarks on local rings, II, Mem. Coll. Sci. Univ. Kyoto Ser. A Math. 28 (1954), 109–120.
  • [Nag2] M. Nagata, Local Rings, Interscience Tracts in Pure and Applied Mathematics 13, Intersci., New York, 1962.
  • [NSW] J. Neukirch, A. Schmidt, and K. Wingberg, Cohomology of Number Fields, 2nd ed, Grundlehren Math. Wiss. 323, Springer, Berlin, 2008.
  • [Och] T. Ochiai, On the two-variable Iwasawa main conjecture for Hida deformations, Compositio Math. 142 (2006), 1157–1200.
  • [Per] B. Perrin-Riou, Fonctions L p-adiques des représentations p-adiques, Astérisque 229, Soc. Math. France, Montrouge, 1995.
  • [Sch1] P. Schneider, Über gewisse Galoiscohomologiegruppen, Math. Z. 168 (1979), 181–205.
  • [Sch2] P. Schneider, p-Adic height pairings, II, Invent. Math. 79 (1985), 329–374.